MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Codes Defective Device (2588); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Disability (2371)
Date of Event 03/27/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix light plug (device #1) device may have caused or contributed to the reported event.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol perfix light plug (device #1).An additional emdr was submitted to represent the bard/davol ventralex st.(device #2).Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012: the patient underwent umbilical hernia repair.A perfix plug light (device #1) was implanted in the patient during this repair.(b)(6) 2015: the patient underwent incisional hernia repair.A ventralex st (device #2) was implanted in the patient during this repair.(b)(6) 2014: the patient underwent removal of the failed perfix plug light (device #1).Upon opening the patient the physician noted ¿plug was protruding into the abdomen and small bowel was stuck to it.¿ (b)(6) 2016: the patient underwent removal of the failed ventralex st (device #2).The physician noted ¿lacerated segment of a 2-cm area of bowel that had been torn from it attachment at the edge of the hernia.¿ the mesh implanted in the patient failed to reasonably perform as intended.The mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the mesh was initially implanted to treat.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability and impairment.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8217659
Report Number1213643-2019-00034
Device Sequence Number1710297
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117060
Device Lot NumberHUVB0559
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2019
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;